Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 113, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 10, 2023, 7:11 PM CDT for Oklahoma County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2023, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 10, 2023, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 18 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:50 PM CDT | HAIL 1 | Nicoma Park, OK | NWSCHAT RELAYED, TIME IS RADAR ESTIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 4:52 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
546
WUUS54 KOUN 110011
SVROUN
OKC109-110100-
/O.NEW.KOUN.SV.W.0113.230411T0011Z-230411T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
711 PM CDT Mon Apr 10 2023
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Eastern Oklahoma County in central Oklahoma...
* Until 800 PM CDT.
* At 711 PM CDT, a severe thunderstorm was located over northeastern
Oklahoma City, or near Jones, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oklahoma City, eastern Edmond, Midwest City, Del City, Choctaw,
Harrah, Spencer, Jones, Nicoma Park, Arcadia, Tinker Air Force
Base, Forest Park, and Lake Aluma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 9721 3538 9725 3550 9754 3571 9735
3562 9715
TIME...MOT...LOC 0011Z 028DEG 11KT 3561 9730
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bunker3 follow-up statements
479
WWUS54 KOUN 110019
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
719 PM CDT Mon Apr 10 2023
OKC109-110100-
/O.CON.KOUN.SV.W.0113.000000T0000Z-230411T0100Z/
Oklahoma OK-
719 PM CDT Mon Apr 10 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN OKLAHOMA COUNTY...
At 718 PM CDT, a severe thunderstorm was located over northeastern
Oklahoma City, or near Jones, moving south at 20 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Oklahoma City, Midwest City, Del City, Choctaw, Spencer, Jones,
Nicoma Park, Tinker Air Force Base, Forest Park, and Lake Aluma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3563 9736 3559 9723 3538 9723 3538 9725
3548 9750
TIME...MOT...LOC 0018Z 017DEG 17KT 3555 9731
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
WR542
WWUS54 KOUN 110030
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
730 PM CDT Mon Apr 10 2023
OKC109-110100-
/O.CON.KOUN.SV.W.0113.000000T0000Z-230411T0100Z/
Oklahoma OK-
730 PM CDT Mon Apr 10 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN OKLAHOMA COUNTY...
At 729 PM CDT, a severe thunderstorm was located over northeastern
Oklahoma City, or near Nicoma Park, moving southwest at 15 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Oklahoma City, Midwest City, Del City, Choctaw, Spencer, Jones,
Nicoma Park, Tinker Air Force Base, and Forest Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3559 9733 3557 9723 3538 9723 3538 9725
3548 9750
TIME...MOT...LOC 0029Z 028DEG 11KT 3552 9733
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
WR610
WWUS54 KOUN 110058
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
758 PM CDT Mon Apr 10 2023
OKC109-110108-
/O.EXP.KOUN.SV.W.0113.000000T0000Z-230411T0100Z/
Oklahoma OK-
758 PM CDT Mon Apr 10 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKLAHOMA COUNTY
WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However,
small hail is still possible with this thunderstorm.
LAT...LON 3559 9733 3557 9723 3538 9723 3538 9725
3548 9750
TIME...MOT...LOC 0058Z 028DEG 11KT 3545 9738
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:35 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 10, 6:35 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Norman OK 635 PM CDT Mon Apr 10 2023 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 315 PM CDT Mon Apr 10 2023 Currently, scattered cumulus is developing and increasing across Oklahoma and western north Texas as the atmosphere continues to destabilize during the afternoon. A surface trough is currently positions through north central Oklahoma through western Oklahoma, where along the boundary the highest convective development is ongoing. While vertical development has struggled to mature due to a lack of instability and lift so far, conditions will improve for convective development through the afternoon. With the upper level ridge strengthening over the western US, a shortwave will develop in the upper level flow and move through the region will provide additional support for storms developing the afternoon and evening. With sufficient instability (Surface CAPE 1500-2000 J/kg), sufficient shear (0-6km shear > 30kts), moderate anvil layer flow (~30kts), and an uncapped environment, large hail will be a concern with any storms that develop. In addition, strong to damaging winds will also be possible with some potential for inverted-v soundings. Activity will decrease with the loss of daytime heating. Storms will exit the region from north to south as the upper level cyclone begins shifting to the southeast. Precipitation will end around midnight, and result in a dry overnight and Tuesday. Skies will clear and southerly winds will continue Tuesday. Zwink && .LONG TERM... (Tuesday night through next Sunday) Issued at 343 PM CDT Mon Apr 10 2023 The upper level ridge over the western US will continue to expand and stretch over the central Plains through mid-week. With the ridge to the west and the closed off upper level cyclone drifting to the southeast, conditions will remain fairly calm through the region, with a gradual increase in temperatures, dry conditions, and southerly winds. An upper level trough will begin to move into the western CONUS Wednesday into Thursday, and a more progressive upper level flow will develop. The upper level ridge will move eastward out of the area and the trough will dig through the region Friday night into Saturday, bringing the next best chance of precipitation. Zwink && .AVIATION... (00Z TAFS) Issued at 632 PM CDT Mon Apr 10 2023 Showers and thunderstorms continue across Oklahoma and western north Texas. Storms are moving through the south, and will diminish overnight. Visibilities and ceilings will drop to MVFR/IFR levels in areas affected and near the storms. Otherwise, skies will clear and surface winds will remain southerly through Tuesday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 51 73 49 75 / 60 0 0 0 Hobart OK 48 76 48 78 / 20 0 0 0 Wichita Falls TX 52 75 48 77 / 10 0 0 0 Gage OK 46 79 49 82 / 0 0 0 0 Ponca City OK 49 76 49 79 / 30 0 0 0 Durant OK 51 74 49 75 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...50
Hazardous weather outlook, Apr 10, 12:31 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1231 PM CDT Mon Apr 10 2023 OKZ004>048-050>052-TXZ083>090-111745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1231 PM CDT Mon Apr 10 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight .Thunderstorms... Scattered thunderstorms are expected to develop this afternoon and continue through this evening across portions of northern, central, and southwestern Oklahoma. A few severe storms will be possible. Hail up to the size of golf balls and wind gusts up to 70 mph will be the main hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Much warmer and windy conditions will create elevated to near critical fire weather conditions across portions of western and northwestern Oklahoma Wednesday through Saturday. .Thunderstorms... A storm system will bring a chance of thunderstorms to the area Friday and Saturday. A few severe storms appear possible on Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 10, 6:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT MON APR 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 N OKARCHE 35.76N 97.98W
04/10/2023 E1.25 INCH KINGFISHER OK PUBLIC
REPORT FROM MPING.
&&
AZLocal storm report, Apr 10, 6:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT MON APR 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL OKARCHE 35.73N 97.98W
04/10/2023 E2.00 INCH KINGFISHER OK TRAINED SPOTTER
TWITTER REPORT WITH VIDEO.
&&
AZSpecial weather statement, Apr 10, 6:31 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Norman OK
631 PM CDT Mon Apr 10 2023
OKZ019-020-026-110000-
Payne OK-Logan OK-Lincoln OK-
631 PM CDT Mon Apr 10 2023
...A strong thunderstorm will impact portions of northwestern
Lincoln, east central Logan and south central Payne Counties through
700 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Perkins, moving southeast at 35 mph.
HAZARD...Wind gusts of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chandler, Perkins, Carney, Tryon, Agra, and Parkland.
This includes Interstate 44 near mile marker 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3589 9720 3602 9710 3588 9675 3571 9689
TIME...MOT...LOC 2331Z 300DEG 29KT 3591 9708
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WRSpecial weather statement, Apr 10, 6:53 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
653 PM CDT Mon Apr 10 2023
OKZ018-019-024-025-110030-
Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
653 PM CDT Mon Apr 10 2023
...A strong thunderstorm will impact portions of southeastern
Kingfisher, northwestern Oklahoma, southwestern Logan and
northeastern Canadian Counties through 730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Kingfisher, moving south at 15 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingfisher, Piedmont, and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3590 9792 3591 9769 3565 9762 3564 9795
TIME...MOT...LOC 2353Z 356DEG 11KT 3584 9781
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerSpecial weather statement, Apr 10, 6:57 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
657 PM CDT Mon Apr 10 2023
OKZ020-026-110045-
Payne OK-Lincoln OK-
657 PM CDT Mon Apr 10 2023
...A strong thunderstorm will impact portions of northeastern Lincoln
and southeastern Payne Counties through 745 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Tryon, moving east at 20 mph.
HAZARD...Wind gusts of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cushing, Perkins, Tryon, Agra, and Avery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3581 9662 3590 9704 3601 9703 3601 9662
TIME...MOT...LOC 2357Z 276DEG 16KT 3595 9696
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WRLocal storm report, Apr 10, 7:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT MON APR 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 5 W EL RENO 35.53N 98.04W
04/10/2023 E1.50 INCH CANADIAN OK TRAINED SPOTTER
TWITTER REPORT WITH PHOTO. TIME IS RADAR
ESTIMATED.
&&
AZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 44 min |
| Apr 10, 7:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Apr 10, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 43 min |
| Apr 10, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 39 min |
| Apr 10, 7:59 PM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Apr 10, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 51 min |
| Apr 10, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 35 min |
| Apr 10, 9:04 PM CDT | Special Weather Statement | OUN | Cotton | 26 min |
| Apr 10, 10:01 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.